Ask a doctor

Can Botox Cause Loss of Smell and Taste?

Doctor Answers (10)

Botox Should Not Cause Loss of Smell/Taste

+1

As far as we are aware, loss of taste and/or smell is not a side effect of Botox.  If the injection is administered properly, preferably by a Board Certified plastic surgeon, there should be very little in the way of side effects.  The most common side effect reported by my patients is mild headache the day of the injection; none have reported anything concerning loss of smell and/or taste. “Dr. D”


Fayetteville Facial Plastic Surgeon
4.5 out of 5 stars 56 reviews

Can Botox lead to loss of smell and taste?

+1

As of this writing, I am unaware of these findings in the literature.  Botox is injected into the specific muscle.  Where it is commonly injected, loss of smell and taste should not be an issue.  

Jeffrey Roth, MD
Las Vegas Plastic Surgeon
4.5 out of 5 stars 9 reviews

Botox is very safe

+1

Usually botox does not affect anything else.  It should never affect smell or taste because botox only affects muscles.

Bivik Rajnikant Shah, MD
Columbus Plastic Surgeon
5.0 out of 5 stars 9 reviews

You might also like...

Can Botox cause loss of smell and taste?

+1

This is not an associated side effect of Botox. When injected properly by an experienced and board certified physician, Botox can yield a fantastic result and the chances of any negative side effects occurring are minimized. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Botox side effects

+1

Millions of patients have received Botox injections for cosmetic and therapeutic intent and I am not aware that it causes loss of taste and smell. You may want to contact Allergan and also talk to a neurologist to make sure that nothing else is going on with you,

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Botox and side effects

+1

For all side effects and adverse reactions to cosmetic Botox, I'd refer you to their website listed below. I haven't read nor heard of Botox causing loss of smell or taste.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Can Botox cause loss of smell and taste?

+1

Botox works on motor nerves (nerves responsible for movement) but not on sensory nerves, such as those for smell and taste.  So, there should be no loss of smell or taste after a Botox treatment.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Can Botox Cause Loss of Smell and Taste

+1

I'm unsure if you are asking this question because this has happened to you, or because you are just curious. Neither of these is a listed side effect of Botox, nor is it present in literature, especially when it's used for cosmetic purposes in appropriate areas. If the Botox was injected into your nose or your mouth area, different side effects are possible, but when treating the forehead area, loss of taste or smell wouldn't be a known side effect.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

The agent is remarkably safe.

+1

However it can cause an array of idiosyncratic reactions.  Loss of smell would be very unusual.  However I think you should bring your symptoms to the attention of your doctor.  This symptom warrants medical attention to determine the cause.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Botox loss of smell and taste

+1

I am unaware of this as being a side effect of Botox injections. My patients have never experienced any loss of smell or taste related to Botox injection.  Perhaps look on the manufacturers website for a list of all possible side effects. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 136 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.